This draft document is somewhat uneven, and would benefit from some technical editing.
The first three chapters are excellently written, focused and to the point. Chapter 4 is also good. But the approaches to patient dose taken in chapters 5, 7 and 8 are so different, that readers may be confused. Patient dose should be treated in a coherent fashion for each modality. Furthermore, Chapter 5 is poor, especially the tables, which seem very disorganized. The whole chapter should be expanded and should be written in a more didactic manner, paralleling Chapters 7 and 8. Chapter 6 is very lengthy compared to the other chapters, but perhaps the subject justifies it. On the other hand, it does not seem logical to have a chapter (9) dedicated only to “Radiological Protection Training for Interventional Fluoroscopy”. The medical and paramedical staff involved in nuclear cardiology and cardiac CT also need training! And the chapter on QA (10) should encompass all the modalities. It is odd that for nuclear cardiology QA, one has to go to Chapter 7.
There is also inconsistency with the quantities and units used throughout the document. In fluoroscopy, air kerma is correctly used, following ICRU 74, but in cardiac CT, the quantities used are expressed in terms of dose, not kerma. They should be changed, perhaps with some footnotes stating what the old quantities were. It would also be good to explain why organ doses in the three modalities are important to assess risk, and to indicate that a medical physicist can calculate them.
Also, the recommendation for patients undergoing fluoroscopically-guided interventions “who have received a substantial radiation dose should have follow up at 10-14 days and at one month after the procedure for potential radiation injuries” seems to be somewhat inconsistent with lines 2391-2401, that call for a broader follow up care.
Finally, the statement in lines 2319-2320 “Organ doses may reach 100 Gy and effective doses may reach 50 mSv” needs a bibliographic reference. When and where were such doses reported? What happened to the patient(s)? Or is it a typographical error?